Alert archive / Oklahoma / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Norman, OK

November 8, 20135 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Nov 8, 2013, 10:45 AM CST for 5 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 10:45 AM CST (16:45 UTC)
Expired
Nov 8, 2013, 5:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2893 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS84 KOUN 081645
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CST FRI NOV 8 2013

...RED FLAG WARNING FOR NORTHWEST OKLAHOMA...

OKZ004-005-009-010-014-082300-
/O.NEW.KOUN.FW.W.0007.131108T1645Z-131108T2300Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
1045 AM CST FRI NOV 8 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
STRONG WINDS AND DRY CONDITIONS IN NORTHWEST OKLAHOMA...


* WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH

* HUMIDITY...15 TO 20 PERCENT

* TEMPERATURE...65 TO 70 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
1 follow-up statement
282 
WWUS84 KOUN 082303
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CST FRI NOV 8 2013

...RED FLAG WARNING HAS EXPIRED...

.THE RED FLAG WARNING THAT WAS IN EFFECT TODAY FOR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS HAS EXPIRED. RELATIVE HUMIDITIES
WILL CONTINUE TO RISE SLOWLY THIS EVENING...AS TEMPERATURES DROP
SLOWLY...AND WINDS WILL DIMINISH GRADUALLY.

OKZ004-005-009-010-014-090015-
/O.EXP.KOUN.FW.W.0007.000000T0000Z-131108T2300Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
503 PM CST FRI NOV 8 2013

...RED FLAG WARNING HAS EXPIRED FOR WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

CMS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:25 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 8, 10:25 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CST FRI NOV 8 2013

.UPDATE...
OVERALL FORECAST FOR TODAY LOOKS OK. A FEW GUSTS ABOVE
40-45 MPH HAVE OCCURRED ACROSS NORTHWEST OKLAHOMA THIS MORNING.
SHORT RANGE MODELS INDICATE STRONGER MIXING WINDS WILL BE ACROSS
NORTH CENTRAL OKLAHOMA BY MID AFTERNOON. MAY NEED TO ADD A FEW
NORTH CENTRAL COUNTIES TO THE WIND ADVISORY. SOUTHERN PART OF
CURRENT ADVISORY MAY NOT SEE STRONGER WINDS BUT BREEZY
CONDITIONS WILL PREVAIL.

COLD AIR ADVECTION ACROSS WESTERN TX/OK PANHANDLES THIS
MORNING...BUT SHOULD SEE TEMPS APPROACH 70 DEGREES THIS
AFTERNOON. THIS ALONG WITH STRONG WINDS AND LOW RH WILL
INCREASE THE FIRE DANGER. MAY NEED TO ISSUE A RED FLAG
WARNING FOR PART OF NORTHWEST OK FROM 19Z-23Z.

COLD AIR NEXT WEEK LOOKS ON TRACK FOR MONDAY EVENING/EARLY
TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 542 AM CST FRI NOV 8 2013/

AVIATION...12Z AVIATION DISCUSSION...
STRONG SUSTAINED AND VERY GUSTY WINDS THROUGH THE DAY WILL BE THE
PRIMARY AVIATION CONCERN. OVERALL...VFR CIGS AND VIS ARE EXPECTED
TO PREVAIL THROUGH THE PERIOD. S/SW WINDS WILL CONTINUE TO
INCREASE THROUGH THE MORNING HOURS. THE STRONGEST WINDS WILL BE
ACROSS WRN AND NWRN OK... WHERE 25 TO 30 KT SUSTAINED WINDS WILL
ACCOMPANY GUSTS OF OVER 40 MPH. WINDS WILL REMAIN STOUT THROUGH
SUNSET BEFORE DIMINISHING SLIGHTLY.

JTK

PREV DISCUSSION... /ISSUED 413 AM CST FRI NOV 8 2013/

DISCUSSION...
PRIMARY FORECAST CONCERN IN THE SHORT TERM WILL BE STRONG SW WINDS
THIS AFTN. MEANWHILE...IN THE EXTENDED...FOCUS WILL BE ON THE STOUT
ARCTIC FRONT/HIGH EXPECTED TO SPREAD INTO THE REGION MID NEXT WEEK.

CURRENTLY...CLOUDS HAVE CONTINUED TO INCREASE OVERNIGHT ACROSS WRN N
TX AND SRN OK AS A SRN STREAM H500 TROUGH CONTINUES TO LIFT E/NE
ACROSS MEXICO THIS MORNING. THIS INCREASED CLOUD COVER HAS KEPT
TEMPS MUCH WARMER THAN LAST NIGHT ACROSS MUCH OF OK AND WRN N TX.
THROUGH 3AM...MOST LOCATIONS HAVE CONTINUED TO HOLD IN THE LOW TO
MID 40S. TO THE NORTH...A WEAK SFC LOW WILL CONTINUE TO RESIDE
ACROSS THE WRN HIGH PLAINS OF ERN CO/WRN KS. THIS LOW WILL SLOWLY
SHIFT SWRD THROUGH THE MORNING...AS THE SRN STREAM H500 TROUGH MOVES
EWRD ACROSS SRN TX/EDWARDS PLATEAU. IN RESPONSE...A TIGHTENING OF
THE SFC PRESSURE FIELD ACROSS WRN OK WILL LIKELY RESULT IN 3HR
PRESSURE CHANGES THIS AFTERNOON IN THE -4 TO -5MB RANGE. FEEL FAIRLY
CONFIDENT IN THE NEED FOR A WIND ADVISORY THIS AFTERNOON ACROSS
WRN/NWRN OK...WHERE SW WINDS WILL LIKELY BE SUSTAINED 30 TO 35 MPH
GUSTING OVER 40. ON A RELATED NOTE...HAVE MADE THE DECISION TO NOT
UPGRADE THE FIRE WX WATCH FOR FAR WRN OK/WRN N TX TO A RED FLAG
WARNING AS RH VALUES WILL BE MARGINAL AT BEST...AND IF THEY DO REACH
CRITERIA...EQUAL/LESS THAN 20...THEY WILL BE HIGHLY LOCALIZED GIVEN
THE SW WINDS THIS AFTN WILL BE TAPPED INTO THE SRN STREAM OF
MOISTURE OFF THE GULF OF CALIFORNIA...AS CURRENTLY VISUALIZED QUITE
WELL ON WV IMAGERY.

FOR THE WEEKEND...THE SFC LOW WILL CONTINUE TO SINK SWRD ALONG THE
TX PANHANDLE/CAP ROCK...WITH HIGH PRESSURE OVER OK AND WRN N
TX...WHERE WINDS WILL BE RELATIVELY LIGHT AND OUT OF THE E/SE AT
TIMES. MILD TEMPS CAN BE EXPECTED BOTH SAT AND SUN...WITH HIGHS IN
THE MID 60S TO LOWER 70S ACROSS WRN N TX.

FOR THE EXTENDED...A BIG PATTERN CHANGE CAN BE ANTICIPATED AS
MID/LONG RANGE GUIDANCE CONTINUES TO BE IN RELATIVE AGREEMENT. AS
OUR PSEUDO-ZONAL FLOW REGIME BEGINS TO BREAK DOWN WITH THE INCREASE
IN A WRN RIDGE SUN-MON...A STOUT ARCTIC HIGH WILL BEGIN TO SPREAD
ACROSS THE NRN PLAINS/UPPER MISSOURI VALLEY. THE 00Z ECMWF REMAINS
THE MORE BULLISH OF THE LONGER RANGE SOLUTIONS...ABOUT 2-4C COLDER
AT 850MB THAN THE GFS BY 00Z WED OVER OK AND WRN N TX AS THE COLD
FRONT SINKS SWRD ACROSS THE RED RIVER VALLEY. INCREASED POPS
SLIGHTLY MON NIGHT-TUE MORNING FOR THE FRONTAL PASSAGE. SOUTHERLY
WINDS AHEAD OF THE FRONT DUE TO BROAD SFC LOW PRESSURE TO THE WEST
AND BROAD SFC HIGH PRESSURE TO THE EAST WILL SUPPORT LOW/MID LVL
MOISTURE ADVECTION. LOOKING TOP DOWN...CLOUD ICE IS POSSIBLE...BUT
THE WINDOW AND TIMING OF THE FRONT WILL ONLY SUPPORT RAIN AT THE
MOMENT...WITH MON NIGHT/TUE MORNING LOWS WELL ABOVE FREEZING.

TEMPS WILL COOL OFF CONSIDERABLY FOR TUE-THU...WITH MORNING LOWS
BELOW FREEZING FOR NEARLY THE WHOLE REGION BOTH WED AND THU
MORNINGS. HIGHS EACH DAY WILL BE IN THE MID-UPPER 40S/LOWER 50S FOR
LOCATIONS ALONG THE RED RIVER VALLEY.

FOR THE END OF NEXT WEEK...GUIDANCE CONTINUES TO HINT AT POTENTIAL
PRECIP AS A H500 TROUGH MOVES ACROSS THE PLAINS...SO WILL CONTINUE
TO RUN WITH SLGT CHC POPS FOR THU-FRI.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  46  68  47 /   0   0   0   0
HOBART OK         67  43  68  45 /   0   0   0   0
WICHITA FALLS TX  70  47  74  49 /   0   0   0   0
GAGE OK           70  40  67  41 /   0   0   0   0
PONCA CITY OK     66  43  65  44 /   0   0   0   0
DURANT OK         67  48  69  49 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004>006-009>011-
     014>017-021>023-033>038.

TX...NONE.
&&
Hazardous weather outlook, Nov 8, 5:11 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
511 AM CST FRI NOV 8 2013

OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
511 AM CST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
DRY AND STABLE AIR WILL CONTINUE OVER THE REGION PREVENTING
THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY NOV 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY...
ESPECIALLY BETWEEN NOON AND 6 PM TODAY ACROSS WESTERN
OKLAHOMA. A WIND ADVISORY IS IN EFFECT.

THE COMBINATION OF STRONG WINDS...LOW HUMIDITY...AND
MILD TEMPERATURES WILL ELEVATE FIRE WEATHER CONCERNS
THIS AFTERNOON ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
A WIDESPREAD AND HARD FREEZE WILL BE POSSIBLE AROUND THE
MIDDLE OF NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY NOON TODAY.

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:47 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 19 more14 hr

Nearby

Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.